# SDR IXXA100035O

- Difficulty date: May 25, 2010
- Submitted: June 14, 2010
- Operation: Air carrier
- Aircraft: N821BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 45811
- Aircraft time: 90,879 hours, 39,120 cycles
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Pin
- Condition: Broken
- Location: Mlg Retract
- Part time: 90,879 hours, 39,120 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF LANDING GEAR UNSAFE LIGHT CAME ON, THE CREW CYCLED GEAR LIGHT WENT OUT. ONE HR INTO FLIGHT DOOR NOT LATCH LIGHT CAME ON THEN WENT OUT, THE LANDING GEAR UNSAFE LIGHT REMAINED ON DURING FLIGHT. UPON GEAR EXTENSION, A LOUD BANG WAS HEARD, GOT (3) GREEN LIGHTS. THE CREW LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE INSPECTED LANDING GEARS AND FOUND LEFT MAIN LANDING GEAR RETRACT PIN BROKEN. THEY REPLACED THE LEFT MAIN LANDING GEAR STRUT ASSY. OPERATIONAL CHECK GOOD IAW UAL MAINTENANCE MANUAL 32-11-03. AIRCRAFT WAS RETURNED TO SERVICE.
